3 Search Results for "Zwart, Maaike"


Document
What Monads Can and Cannot Do with a Bit of Extra Time

Authors: Rasmus Ejlers Møgelberg and Maaike Annebet Zwart

Published in: LIPIcs, Volume 288, 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)


Abstract
The delay monad provides a way to introduce general recursion in type theory. To write programs that use a wide range of computational effects directly in type theory, we need to combine the delay monad with the monads of these effects. Here we present a first systematic study of such combinations. We study both the coinductive delay monad and its guarded recursive cousin, giving concrete examples of combining these with well-known computational effects. We also provide general theorems stating which algebraic effects distribute over the delay monad, and which do not. Lastly, we salvage some of the impossible cases by considering distributive laws up to weak bisimilarity.

Cite as

Rasmus Ejlers Møgelberg and Maaike Annebet Zwart. What Monads Can and Cannot Do with a Bit of Extra Time. In 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024). Leibniz International Proceedings in Informatics (LIPIcs), Volume 288, pp. 39:1-39:18, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2024)


Copy BibTex To Clipboard

@InProceedings{mogelberg_et_al:LIPIcs.CSL.2024.39,
  author =	{M{\o}gelberg, Rasmus Ejlers and Zwart, Maaike Annebet},
  title =	{{What Monads Can and Cannot Do with a Bit of Extra Time}},
  booktitle =	{32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)},
  pages =	{39:1--39:18},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-310-2},
  ISSN =	{1868-8969},
  year =	{2024},
  volume =	{288},
  editor =	{Murano, Aniello and Silva, Alexandra},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2024.39},
  URN =		{urn:nbn:de:0030-drops-196823},
  doi =		{10.4230/LIPIcs.CSL.2024.39},
  annote =	{Keywords: Delay Monad, Monad Compositions, Distributive Laws, Guarded Recursion, Type Theory}
}
Document
Preservation of Equations by Monoidal Monads

Authors: Louis Parlant, Jurriaan Rot, Alexandra Silva, and Bas Westerbaan

Published in: LIPIcs, Volume 170, 45th International Symposium on Mathematical Foundations of Computer Science (MFCS 2020)


Abstract
If a monad T is monoidal, then operations on a set X can be lifted canonically to operations on TX. In this paper we study structural properties under which T preserves equations between those operations. It has already been shown that any monoidal monad preserves linear equations; affine monads preserve drop equations (where some variable appears only on one side, such as x⋅ y = y) and relevant monads preserve dup equations (where some variable is duplicated, such as x ⋅ x = x). We start the paper by showing a converse: if the monad at hand preserves a drop equation, then it must be affine. From this, we show that the problem whether a given (drop) equation is preserved is undecidable. A converse for relevance turns out to be more subtle: preservation of certain dup equations implies a weaker notion which we call n-relevance. Finally, we identify a subclass of equations such that their preservation is equivalent to relevance.

Cite as

Louis Parlant, Jurriaan Rot, Alexandra Silva, and Bas Westerbaan. Preservation of Equations by Monoidal Monads. In 45th International Symposium on Mathematical Foundations of Computer Science (MFCS 2020). Leibniz International Proceedings in Informatics (LIPIcs), Volume 170, pp. 77:1-77:14, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2020)


Copy BibTex To Clipboard

@InProceedings{parlant_et_al:LIPIcs.MFCS.2020.77,
  author =	{Parlant, Louis and Rot, Jurriaan and Silva, Alexandra and Westerbaan, Bas},
  title =	{{Preservation of Equations by Monoidal Monads}},
  booktitle =	{45th International Symposium on Mathematical Foundations of Computer Science (MFCS 2020)},
  pages =	{77:1--77:14},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-159-7},
  ISSN =	{1868-8969},
  year =	{2020},
  volume =	{170},
  editor =	{Esparza, Javier and Kr\'{a}l', Daniel},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.MFCS.2020.77},
  URN =		{urn:nbn:de:0030-drops-127460},
  doi =		{10.4230/LIPIcs.MFCS.2020.77},
  annote =	{Keywords: monoidal monads, algebraic theories, preservation of equations}
}
Document
Quantitative Foundations for Resource Theories

Authors: Dan Marsden and Maaike Zwart

Published in: LIPIcs, Volume 119, 27th EACSL Annual Conference on Computer Science Logic (CSL 2018)


Abstract
Considering resource usage is a powerful insight in the analysis of many phenomena in the sciences. Much of the current research on these resource theories focuses on the analysis of specific resources such quantum entanglement, purity, randomness or asymmetry. However, the mathematical foundations of resource theories are at a much earlier stage, and there has been no satisfactory account of quantitative aspects such as costs, rates or probabilities. We present a categorical foundation for quantitative resource theories, derived from enriched category theory. Our approach is compositional, with rich algebraic structure facilitating calculations. The resulting theory is parameterized, both in the quantities under consideration, for example costs or probabilities, and in the structural features of the resources such as whether they can be freely copied or deleted. We also achieve a clear separation of concerns between the resource conversions that are freely available, and the costly resources that are typically the object of study. By using an abstract categorical approach, our framework is naturally open to extension. We provide many examples throughout, emphasising the resource theoretic intuitions for each of the mathematical objects under consideration.

Cite as

Dan Marsden and Maaike Zwart. Quantitative Foundations for Resource Theories. In 27th EACSL Annual Conference on Computer Science Logic (CSL 2018). Leibniz International Proceedings in Informatics (LIPIcs), Volume 119, pp. 32:1-32:17, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2018)


Copy BibTex To Clipboard

@InProceedings{marsden_et_al:LIPIcs.CSL.2018.32,
  author =	{Marsden, Dan and Zwart, Maaike},
  title =	{{Quantitative Foundations for Resource Theories}},
  booktitle =	{27th EACSL Annual Conference on Computer Science Logic (CSL 2018)},
  pages =	{32:1--32:17},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-088-0},
  ISSN =	{1868-8969},
  year =	{2018},
  volume =	{119},
  editor =	{Ghica, Dan R. and Jung, Achim},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2018.32},
  URN =		{urn:nbn:de:0030-drops-96996},
  doi =		{10.4230/LIPIcs.CSL.2018.32},
  annote =	{Keywords: Resource Theory, Enriched Category, Profunctor, Monad, Combinatorial Species, Multicategory, Operad, Bimodule}
}
  • Refine by Author
  • 1 Marsden, Dan
  • 1 Møgelberg, Rasmus Ejlers
  • 1 Parlant, Louis
  • 1 Rot, Jurriaan
  • 1 Silva, Alexandra
  • Show More...

  • Refine by Classification
  • 2 Theory of computation → Categorical semantics
  • 1 Theory of computation → Logic
  • 1 Theory of computation → Program semantics
  • 1 Theory of computation → Type structures

  • Refine by Keyword
  • 1 Bimodule
  • 1 Combinatorial Species
  • 1 Delay Monad
  • 1 Distributive Laws
  • 1 Enriched Category
  • Show More...

  • Refine by Type
  • 3 document

  • Refine by Publication Year
  • 1 2018
  • 1 2020
  • 1 2024

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail